Alert archive / Utah / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 42, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 26, 2016, 2:29 PM MDT for Garfield County, Wayne County, Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 2:29 PM MDT (20:29 UTC)
- Expired
- Aug 26, 2016, 2:59 PM MDT
- In force
- 30 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Garfield County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 174 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522 WUUS55 KSLC 262030 SVRSLC UTC017-055-262115- /O.NEW.KSLC.SV.W.0042.160826T2029Z-160826T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 229 PM MDT FRI AUG 26 2016 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WAYNE COUNTY IN UTAH... NORTHEASTERN GARFIELD COUNTY IN UTAH... * UNTIL 315 PM MDT * AT 229 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAPITOL REEF NATIONAL PARK...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... CAPITOL REEF NATIONAL PARK AND CAINEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3832 11127 3841 11120 3831 11077 3815 11097 TIME...MOT...LOC 2029Z 299DEG 15KT 3834 11117 $$ MPS
2 follow-up statements
495 WWUS55 KSLC 262045 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 243 PM MDT FRI AUG 26 2016 UTC017-055-262115- /O.CON.KSLC.SV.W.0042.000000T0000Z-160826T2115Z/ WAYNE UT-GARFIELD UT- 243 PM MDT FRI AUG 26 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR SOUTH CENTRAL WAYNE AND NORTHEASTERN GARFIELD COUNTIES... AT 243 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CAPITOL REEF NATIONAL PARK...MOVING SOUTHEAST AT 15 MPH. ALTHOUGH THIS STORM HAS WEAKENED AND NO LONGER POSES A LARGE HAIL THREAT, DAMAGING OUTFLOW WINDS REMAIN POSSIBLE ALONG HIGHWAY 24 AS WELL AS NOTOM ROAD. LOCATIONS IMPACTED INCLUDE... CAINEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3830 11123 3838 11116 3831 11077 3815 11097 TIME...MOT...LOC 2043Z 299DEG 15KT 3831 11110 $$ MPS
705
WWUS55 KSLC 262059
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
259 PM MDT FRI AUG 26 2016
UTC017-055-262109-
/O.CAN.KSLC.SV.W.0042.000000T0000Z-160826T2115Z/
WAYNE UT-GARFIELD UT-
259 PM MDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAYNE AND
NORTHEASTERN GARFIELD COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3830 11123 3838 11116 3831 11077 3815 11097
TIME...MOT...LOC 2057Z 299DEG 15KT 3828 11102
$$
MPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 10:02 AM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 26, 10:02 AM MDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1002 AM MDT FRI AUG 26 2016 .SYNOPSIS...Moisture will remain in place over Utah today. Drier air will gradually spread into the area from the north over the weekend and into early next week. && .DISCUSSION...Mostly sunny skies are in place across Utah and southwest Wyoming this morning, as the area is between two shortwave troughs. The first trough moved through the area yesterday, while the second lobe will swing through today and tonight. Shower and thunderstorm coverage will continue to be best in the southern half of Utah, but enough moisture may exist today to allow isolated storms in northern Utah. A much drier airmass is forecast to push into Utah from the northwest starting tonight, and the airmass will continue to dry out through the weekend. Combined with a larger ridge building over the Rockies, this will lead to a warm and quiet weather period for the beginning of next week. The current forecast looks to be in good shape and no updates are planned for this morning. && .AVIATION...Winds at the SLC terminal are expected to switch to the northwest around 18-20Z, with a slight chance that southerlies persist through 21Z. There is a 30 percent chance that the terminal will be impacted by nearby showers and thunderstorms today, with gusty erratic winds as the most likely impact. && .SLC Watches/Warnings/Advisories... UT...None. WY...None. && Schoening For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Aug 26, 6:06 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 606 AM MDT FRI AUG 26 2016 UTZ001>016-019>021-517-518-WYZ021-271300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 606 AM MDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN AND PORTIONS OF EASTERN UTAH TODAY. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY MODERATE TO HEAVY RAIN. ISOLATED THUNDERSTORMS ARE POSSIBLE FOR THE WASATCH RANGE AND SOUTHERN AND CENTRAL WASATCH FRONT AND COULD PRODUCE STRONG GUSTY MICROBURST WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A DRIER AIRMASS IS EXPECTED TO SPREAD INTO THE AREA FROM THE NORTH BEGINNING SATURDAY. MOISTURE WILL BECOME INCREASINGLY CONFINED TO THE SOUTH...BUT LOCALLY HEAVY RAIN WILL BE POSSIBLE FOR SOUTHERN UTAH THROUGH SUNDAY. MOISTURE WILL RETURN MIDWEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Aug 26, 1:44 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 144 PM MDT FRI AUG 26 2016 UTZ518-262015- SOUTHERN UTAH MOUNTAINS UT- 144 PM MDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GARFIELD COUNTY UNTIL 215 PM MDT... AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PANGUITCH...OR 32 MILES SOUTH OF JUNCTION... MOVING EAST AT 5 MPH. THIS STORM WILL CROSS ROUTE 89 JUST EAST OF PANGUITCH. NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... PANGUITCH AND HILLSDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3774 11250 3784 11246 3785 11220 3766 11228 TIME...MOT...LOC 1942Z 282DEG 5KT 3778 11239
Special weather statement, Aug 26, 2:23 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 223 PM MDT FRI AUG 26 2016 UTZ020-518-262115- SOUTH CENTRAL UTAH UT-SOUTHERN UTAH MOUNTAINS UT- 223 PM MDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD COUNTY UNTIL 315 PM MDT... AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BRYCE CANYON NATIONAL PARK...OR 29 MILES WEST OF ESCALANTE...MOVING SOUTHEAST AT 10 MPH. PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... HENRIEVILLE...BRYCE CANYON NATIONAL PARK...TROPIC...CANNONVILLE AND RUBYS INN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3771 11227 3779 11206 3754 11187 3754 11223 TIME...MOT...LOC 2023Z 333DEG 8KT 3769 11213 MPS
Special weather statement, Aug 26, 2:28 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 228 PM MDT FRI AUG 26 2016 UTZ010-011-262115- WASATCH PLATEAU/BOOK CLIFFS UT-WESTERN UINTA BASIN UT- 228 PM MDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DUCHESNE AND SOUTHEASTERN WASATCH COUNTIES UNTIL 315 PM MDT... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF FRUITLAND...OR 30 MILES NORTH OF PRICE...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH WILL BE POSSIBLE. THIS STORM WILL MOVE THROUGH THE SOUTHEAST PORTION OF THE ASHLEY NATIONAL FOREST INCLUDING RESERVATION RIDGE JUST WEST OF ROUTE 191. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3994 11103 4012 11103 4017 11062 3990 11061 TIME...MOT...LOC 2024Z 268DEG 12KT 4003 11094
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:44 PM MDT | Special Weather Statement | SLC | 31 min | |
| Aug 26, 2:23 PM MDT | Special Weather Statement | SLC | Kane | 52 min |
| Aug 26, 2:28 PM MDT | Special Weather Statement | SLC | Duchesne | 47 min |
| Aug 26, 3:32 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 3 hr |
| Aug 26, 3:43 PM MDT | Special Weather Statement | SLC | Garfield | 47 min |
| Aug 26, 3:55 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Aug 26, 4:00 PM MDT | Special Weather Statement | SLC | Carbon | 30 min |
| Aug 26, 5:50 PM MDT | Special Weather Statement | SLC | 55 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.